Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 203, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 28, 2018, 2:56 PM CDT for McIntosh County, Okmulgee County, Oklahoma. It was in force for 64 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2018, 2:56 PM CDT (19:56 UTC)
- Expired
- Jul 28, 2018, 4:00 PM CDT
- In force
- 64 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties McIntosh County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 84 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 3:10 PM CDT | TSTM WND DMG | 3 Nw Dewar, OK | POWERLINE IN ROADWAY S 230 RD AND BRAMBLE SOUTHWEST OF SHULTER. |
| Jul 28, 3:10 PM CDT | HAIL 1.75 | 3 N Dewar, OK | QUARTER TO GOLFBALL SIZE HAIL REPORTED BY THE SHULTER VFD. |
| Jul 28, 3:10 PM CDT | HAIL 2.5 | Dewar, OK | RELAYED BY LOCAL BROADCAST MEDIA |
| Jul 28, 3:15 PM CDT | HAIL 1 | Henryetta, OK | RELAYED BY LOCAL MEDIA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 707 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
392
WUUS54 KTSA 281956
SVRTSA
OKC091-111-282100-
/O.NEW.KTSA.SV.W.0203.180728T1956Z-180728T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
256 PM CDT SAT JUL 28 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern McIntosh County in southeastern Oklahoma...
Southeastern Okmulgee County in northeastern Oklahoma...
* Until 400 PM CDT.
* At 256 PM CDT, a severe thunderstorm was located over Schulter,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Okmulgee... Henryetta...
Dewar... Schulter...
Grayson... Hoffman...
Hitchita...
This includes Interstate 40 in Oklahoma between mile markers 236 and
252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3551 9607 3561 9596 3550 9566 3530 9591
TIME...MOT...LOC 1956Z 313DEG 8KT 3552 9596
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
922
WWUS54 KTSA 282002
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
302 PM CDT SAT JUL 28 2018
OKC091-111-282100-
/O.CON.KTSA.SV.W.0203.000000T0000Z-180728T2100Z/
McIntosh OK-Okmulgee OK-
302 PM CDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN MCINTOSH AND SOUTH CENTRAL OKMULGEE COUNTIES...
At 302 PM CDT, a severe thunderstorm was located over Schulter,
moving southeast at 10 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Henryetta... Dewar...
Schulter... Grayson...
Hoffman... Hitchita...
This includes Interstate 40 in Oklahoma between mile markers 236 and
252.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3551 9607 3558 9595 3550 9566 3530 9591
TIME...MOT...LOC 2002Z 309DEG 11KT 3550 9596
HAIL...1.50IN
WIND...70MPH
$$596
WWUS54 KTSA 282009
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
309 PM CDT SAT JUL 28 2018
OKC091-111-282100-
/O.CON.KTSA.SV.W.0203.000000T0000Z-180728T2100Z/
McIntosh OK-Okmulgee OK-
309 PM CDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN MCINTOSH AND SOUTH CENTRAL OKMULGEE COUNTIES...
At 309 PM CDT, a severe thunderstorm was located near Schulter,
moving southeast at 10 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Henryetta... Dewar...
Schulter... Grayson...
Hoffman...
This includes Interstate 40 in Oklahoma between mile markers 236 and
251.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3551 9607 3555 9594 3550 9570 3530 9591
TIME...MOT...LOC 2009Z 329DEG 8KT 3548 9596
HAIL...1.75IN
WIND...70MPH
$$520
WWUS54 KTSA 282046
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
346 PM CDT SAT JUL 28 2018
OKC091-111-282100-
/O.CON.KTSA.SV.W.0203.000000T0000Z-180728T2100Z/
McIntosh OK-Okmulgee OK-
346 PM CDT SAT JUL 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WEST CENTRAL MCINTOSH AND SOUTH CENTRAL OKMULGEE COUNTIES...
At 346 PM CDT, a severe thunderstorm was located 6 miles southeast of
Henryetta, moving south at 20 mph.
HAZARD...70 mph wind gusts and ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations in or near the path include...
Henryetta... Dewar...
This includes Interstate 40 in Oklahoma between mile markers 236 and
245.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3547 9604 3549 9589 3542 9584 3530 9591
TIME...MOT...LOC 2046Z 346DEG 18KT 3536 9593
HAIL...1.50IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:54 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 28, 2:54 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 254 PM CDT Sat Jul 28 2018 .DISCUSSION... Will continue with low pops this evening as isolated showers and thunderstorms may linger across portions of the area as an MCV exits the region to the east. Late Tonight and into Sunday morning will be the next round of showers and thunderstorms across the region as a thunderstorm complex sweeps in the area from Kansas. There is the potential that the stronger storms within the thunderstorm complex could produce damaging winds. Locally heavy rain will also be a concern. Additional thunderstorms will be possible Sunday afternoon in the vicinity any outflow boundaries that will be leftover from the morning thunderstorm complex. This activity would most likely be from northwest Arkansas into southeast Oklahoma. These thunderstorms will also the potential to be strong to severe with damaging winds again the main concern. More thunderstorms are expected Sunday night into Monday as a frontal boundary sags through the area and as an upper level trof sharpens as it moves south from the northern to central Plains. The showers and thunderstorms are expected to come to an Monday night as the upper level trof swings east of the area. Rainfall totals through Monday night will average 1 to 3 inches across eastern Oklahoma and western Arkansas with locally higher amounts possible. Dry conditions with at or below normal temperatures are expected for the remainder of the work week as a northwesterly flow aloft develops across the plains and high pressure prevails at the surface. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 88 69 82 / 60 60 60 60 FSM 71 89 72 84 / 20 60 60 80 MLC 73 91 72 83 / 20 50 60 80 BVO 70 86 67 80 / 70 60 60 50 FYV 69 84 67 78 / 30 70 60 70 BYV 68 83 66 78 / 30 70 60 70 MKO 72 87 70 80 / 30 60 60 70 MIO 69 84 66 80 / 70 70 60 50 F10 71 88 70 81 / 30 60 70 70 HHW 73 97 74 87 / 20 60 60 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous weather outlook, Jul 28, 12:52 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1252 PM CDT Sat Jul 28 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1252 PM CDT Sat Jul 28 2018
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Much of eastern Oklahoma and western Arkansas.
ONSET...Ongoing. Another round late tonight for northeast
Oklahoma.
HEAVY RAIN.
RISK...Limited.
AREA...Much of northeast Oklahoma.
ONSET...After 3 AM.
DANGEROUS HEAT.
RISK...Limited.
AREA...Portions of southeast Oklahoma.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Far southeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
There is a limited to elevated risk of severe thunderstorms over
the region today and tonight. Quarter size hail and wind gusts to
60 mph are the main threats with the storms this afternoon and
into the early evening. Damaging winds to 70 mph will be the main
threat with a complex of storms expected to enter northeast
Oklahoma late tonight. Locally heavy rainfall is possible across
northeast Oklahoma with the complex of storm tonight as well.
Afternoon heat indices around 100 degrees are expected across
portions of southeast Oklahoma this afternoon.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Severe Thunderstorm Potential...Heavy Rain
Potential.
TUESDAY...Thunderstorm Potential.
WEDNESDAY through FRIDAY...No Hazards.
EXTENDED DISCUSSION...
A storm complex will likely be ongoing across eastern Oklahoma
into northwest Arkansas Sunday morning with a continued threat
for damaging winds. Additional thunderstorms, some possibly strong
to severe, may redevelop by afternoon along outflow boundaries
across far eastern Oklahoma into northwest Arkansas. Locally heavy
rainfall is expected across portions of northeast Oklahoma and
northwest Arkansas.
Multiple rounds of storms are expected Sunday night thru Monday
night as an upper level storm system and cold front move through.
There will be some potential for severe weather and locally heavy
rainfall with these storms.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jul 28, 1:41 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tulsa OK
141 PM CDT SAT JUL 28 2018
OKZ061-281915-
Rogers OK-
141 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS COUNTY UNTIL 215
PM CDT...
At 140 PM CDT, a strong thunderstorm was located 4 miles northeast of
Collinsville, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations in or near the path include...
Claremore... Verdigris...
Oologah... Taiwah...
Tiawah...
This includes Interstate 44 between mile markers 242 and 257.
LAT...LON 3641 9543 3614 9561 3615 9562 3616 9562
3616 9563 3634 9581 3639 9581 3640 9579
3642 9579 3642 9580 3648 9578
TIME...MOT...LOC 1840Z 303DEG 17KT 3639 9577Special weather statement, Jul 28, 2:04 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
204 PM CDT SAT JUL 28 2018
OKZ062-281930-
Mayes OK-
204 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MAYES COUNTY UNTIL 230 PM
CDT...
At 204 PM CDT, a strong thunderstorm was located 4 miles southeast of
Adair, moving southeast at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Salina... Adair...
Spavinaw... Hoot Owl...
Spavinaw State Park... Strang...
Snowdale State Park...
LAT...LON 3640 9500 3639 9500 3619 9512 3636 9535
3649 9523
TIME...MOT...LOC 1904Z 303DEG 9KT 3638 9522Special weather statement, Jul 28, 2:13 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Tulsa OK 213 PM CDT SAT JUL 28 2018 OKZ060>062-067-282000- Tulsa OK-Rogers OK-Wagoner OK-Mayes OK- 213 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROGERS...SOUTHWESTERN MAYES...NORTHWESTERN WAGONER AND EAST CENTRAL TULSA COUNTIES UNTIL 300 PM CDT... At 213 PM CDT, strong thunderstorms were located along a line extending from 2 miles east of Claremore to 2 miles south of Catoosa. Movement was southeast at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations in or near the path include... Tulsa... Broken Arrow... Claremore... Coweta... Catoosa... Verdigris... Chouteau... Inola... Sportsmen Acres Community... Taiwah... Tiawah... Oneta... Redbird... Mazie... This includes Interstate 44 between mile markers 231 and 255. LAT...LON 3625 9522 3587 9560 3619 9589 3638 9561 TIME...MOT...LOC 1913Z 307DEG 24KT 3631 9558 3615 9573
Special weather statement, Jul 28, 2:33 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Tulsa OK 233 PM CDT SAT JUL 28 2018 OKZ057-061-282015- Craig OK-Rogers OK- 233 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAIG AND NORTHEASTERN ROGERS COUNTIES UNTIL 315 PM CDT... At 233 PM CDT, a strong thunderstorm was located over White Oak, moving east at 15 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Vinita... Ketchum... Big Cabin... White Oak... This includes Interstate 44 between mile markers 273 and 293. LAT...LON 3670 9500 3651 9501 3651 9540 3669 9537 TIME...MOT...LOC 1933Z 265DEG 14KT 3660 9525
Special weather statement, Jul 28, 2:42 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
242 PM CDT SAT JUL 28 2018
OKZ066-282030-
Okmulgee OK-
242 PM CDT SAT JUL 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKMULGEE COUNTY
UNTIL 330 PM CDT...
At 242 PM CDT, a strong thunderstorm was located near Schulter,
moving southeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Okmulgee... Henryetta...
Morris... Dewar...
Schulter... Grayson...
Hoffman...
This includes Interstate 40 in Oklahoma between mile markers 242 and
243.
LAT...LON 3565 9601 3558 9576 3555 9578 3555 9582
3549 9582 3546 9584 3546 9587 3542 9588
3541 9588 3551 9607
TIME...MOT...LOC 1942Z 292DEG 9KT 3554 9597Special weather statement, Jul 28, 2:45 PM CDT, 11 minutes before
Special Weather Statement National Weather Service Tulsa OK 245 PM CDT SAT JUL 28 2018 OKZ060>062-067-070-282030- Tulsa OK-Muskogee OK-Rogers OK-Wagoner OK-Mayes OK- 245 PM CDT SAT JUL 28 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS... SOUTHWESTERN MAYES...WESTERN WAGONER...NORTHWESTERN MUSKOGEE AND EAST CENTRAL TULSA COUNTIES UNTIL 330 PM CDT... At 244 PM CDT, strong thunderstorms were located along a line extending from 5 miles west of Inola to 2 miles south of Broken Arrow. Movement was southeast at 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with these storms. Locations in or near the path include... Tulsa... Broken Arrow... Bixby... Coweta... Chouteau... Haskell... Inola... Stonebluff... Oneta... Leonard... Mazie... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3618 9529 3578 9572 3607 9591 3623 9561 TIME...MOT...LOC 1944Z 298DEG 11KT 3616 9560 3601 9580
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:42 AM CDT | Special Weather Statement | TSA | Sequoyah | 48 min |
| Jul 28, 1:41 PM CDT | Special Weather Statement | TSA | Rogers | 34 min |
| Jul 28, 2:04 PM CDT | Special Weather Statement | TSA | Mayes | 26 min |
| Jul 28, 2:13 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Jul 28, 2:33 PM CDT | Special Weather Statement | TSA | Craig | 42 min |
| Jul 28, 2:42 PM CDT | Special Weather Statement | TSA | Okmulgee | 48 min |
| Jul 28, 2:45 PM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
| Jul 28, 3:13 PM CDT | Special Weather Statement | TSA | Wagoner | 47 min |
| Jul 28, 3:16 PM CDT | Special Weather Statement | TSA | Craig | 44 min |
| Jul 28, 3:22 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 38 min |
| Jul 28, 3:44 PM CDT | Special Weather Statement | TSA | Cherokee | 46 min |
| Jul 28, 3:49 PM CDT | Special Weather Statement | TSA | Ottawa | 41 min |
| Jul 28, 3:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 29 min |
| Jul 28, 3:58 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 40 min |
| Jul 28, 4:12 PM CDT | Special Weather Statement | TSA | Okfuskee | 33 min |
| Jul 28, 4:20 PM CDT | Special Weather Statement | TSA | Muskogee | 55 min |
| Jul 28, 4:23 PM CDT | Special Weather Statement | TSA | Ottawa | 52 min |
| Jul 28, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee | 49 min |
| Jul 28, 4:59 PM CDT | Special Weather Statement | TSA | Okfuskee | 46 min |
| Jul 28, 5:19 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Pittsburg | 45 min |
| Jul 28, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 34 min |
| Jul 28, 5:57 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Jul 28, 6:21 PM CDT | Special Weather Statement | TSA | Nowata | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.